Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 230, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 20, 2012, 2:55 PM EDT for Hoke County, Moore County, North Carolina. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2012, 2:55 PM EDT (18:55 UTC)
- Expired
- Jul 20, 2012, 3:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 3:25 PM EDT | TSTM WND DMG | 6 Se Vass, NC | ONE TREE BLOWN DOWN ALONG MORRISON BRIDGE ROAD. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
484
WUUS52 KRAH 201855
SVRRAH
NCC093-125-201945-
/O.NEW.KRAH.SV.W.0230.120720T1855Z-120720T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT FRI JUL 20 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 345 PM EDT
* AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER PINEBLUFF...OR 9 MILES SOUTH OF SOUTHERN
PINES...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ABERDEEN...
ASHLEY HEIGHTS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3516 7956 3530 7925 3519 7913 3508 7909
3505 7909 3503 7908 3497 7936
TIME...MOT...LOC 1855Z 253DEG 19KT 3506 7942
$$
GIH2 follow-up statements
107
WWUS52 KRAH 201911
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EDT FRI JUL 20 2012
NCC093-125-201945-
/O.CON.KRAH.SV.W.0230.000000T0000Z-120720T1945Z/
HOKE NC-MOORE NC-
311 PM EDT FRI JUL 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN MOORE AND NORTHERN HOKE COUNTIES...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM... LOCATED NEAR ASHLEY HEIGHTS...OR 8
MILES SOUTHEAST OF SOUTHERN PINES...MOVING NORTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... VASS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3520 7948 3530 7925 3519 7913 3503 7908
3498 7928 3498 7931
TIME...MOT...LOC 1911Z 246DEG 26KT 3509 7931
$$
GIH773
WWUS52 KRAH 201939
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT FRI JUL 20 2012
NCC093-125-201949-
/O.EXP.KRAH.SV.W.0230.000000T0000Z-120720T1945Z/
HOKE NC-MOORE NC-
339 PM EDT FRI JUL 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOORE AND
NORTHERN HOKE COUNTIES EXPIRES AT 345 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE. ANOTHER WARNING IS CURRENTLY
IN EFFECT JUST NORTHEAST OF THIS AREA.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3520 7948 3530 7925 3519 7913 3503 7908
3498 7928 3498 7931
TIME...MOT...LOC 1939Z 246DEG 26KT 3517 7908
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:46 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 20, 1:46 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 146 PM EDT FRI JUL 20 2012 .SYNOPSIS... A COLD FRONT APPROACHING FROM THE NORTH WILL STALL OVER THE AREA THROUGH THE WEEKEND...PROVIDING FOR UNSETTLED WEATHER. AS THE FRONT BASICALLY DISSIPATES BY EARLY NEXT WEEK...HIGH TEMPERATURES ONCE AGAIN WILL WARM TO LEVELS ABOVE NORMAL. && .NEAR TERM /TODAY AND TONIGHT/... AS OF 1005 AM FRIDAY... THE LATEST SURFACE ANALYSIS SHOWED A WAVY FRONTAL BOUNDARY...WITH SURFACE WAVES ALONG THE BOUNDARY...EXTENDING MAINLY ALONG AND NEAR THE OHIO RIVER...THEN SOUTHEAST FROM SOUTHERN OHIO TOWARD DELMARVA. A SURFACE TROUGH WAS ALSO LOCATED OVER THE FOOTHILLS AND FAR WESTERN PIEDMONT. WHILE THE SURFACE GRADIENT WAS SLACK OVER CENTRAL NORTH CAROLINA...AMDAR SOUNDINGS AS WELL AS THE KGSO 12Z SOUNDING SHOWED SOME WINDS NEAR THE INVERSION AROUND 20KT. ALREADY...THERE HAVE BEEN A COUPLE OF GUSTS APPROACHING 20KT ON SURFACE OBSERVATIONS...NOTABLY AT KFAY. WHILE DIFFICULT TO RESOLVE ON STANDARD WATER VAPOR IMAGERY...EARLY MORNING VISIBLE IMAGERY WOULD SUGGEST AN MCV MOVING OVER FAR NORTHEAST TENNESSEE...WHICH ESSENTIALLY ALL OF THE SHORT-TERM GUIDANCE FORECASTS MOVING EAST OVER OR VERY NEAR CENTRAL NORTH CAROLINA DURING THE AFTERNOON. THE RUC IS THE STRONGEST AMONG THE GFS AND NAM...AND WHILE PRECIPITABLE WATER VALUES ARE CURRENTLY AT A REGIONAL MINIMUM OVER THE WESTERN THIRD OF THE STATE ON THE LATEST SPC MESOANALYSIS...WITH THE APPROACH OF THE MCV AND EXPECTED SLOW EASTWARD PROGRESS OF THE SURFACE TROUGH IN RESPONSE...850MB THETA-E ADVECTION FROM THE SOUTHWEST SHOULD LIMIT OR NULLIFY ANY PRECIPITABLE WATER REDUCTION THIS AFTERNOON. 850MB DEW POINTS ARE IN THE TEENS ON THE LATEST UPPER-AIR ANALYSIS AT THAT LEVEL. MORNING LOW CLOUDS WERE GRADUALLY DIMINISHING ON THE LATEST VISIBLE IMAGES...AND WHILE 1000-500MB LAPSE RATES ARE NOT FORECAST PARTICULARLY HIGH THIS AFTERNOON...TO AROUND 6.5C/KM...AND DCAPE IS FAIRLY LOW...AROUND 200J/KG...THE COMBINATION OF BETTER SYNOPTIC FORCING...BETTER AVAILABLE LOW-LEVEL WINDS...AND SOME INCREASING SHEAR LATE ESPECIALLY NORTHWEST...WHERE 0-6KM SHEAR SHOULD INCREASE TO AROUND 25KT...SHOULD PROVIDE FOR THE POTENTIAL OF SOME THUNDERSTORMS ORGANIZING ENOUGH TO HAVE A RISK FOR SEVERE WEATHER WITH DAMAGING WIND THE PRIMARY SEVERE WEATHER THREAT. SREF PROBABILISTIC FORECAST FOR GREATER THAN 100 CLOUD-TO-GROUND LIGHTNING STRIKES SUGGESTS A MAXIMUM OVER THE WESTERN PIEDMONT...AND THIS SEEMS REASONABLE WHERE THE -10C TO -30C CAPE IS A MAXIMUM...TO AROUND 600J/KG. THE PREVIOUS FORECAST OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING SEEMS VERY REASONABLE AND CONTINUED THIS FOR THE AFTERNOON...INCREASING THE RAW NUMBERS ON THE CHANCES FOR RAIN MAINLY TOWARD THE YADKIN RIVER TO JUST SHY OF CATEGORICAL BASED ON THE CONSENSUS OF THE ABOVE...PLUS MOS GUIDANCE AND THE LATEST HRRR WRF OUTPUT. TEMPERATURES IN MOST LOCATIONS... AFTER A SLOW START IN THEIR RISE DUE TO CLOUDS...SHOULD REACH LOWER TO MID 90S...POSSIBLY MORE OF A STRUGGLE TO REACH 90 IN THE IMMEDIATE TRIAD. -DJF TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL EVENTUALLY DECREASE FROM W-E OR NW-SE AFTER MIDNIGHT IN ASSOC/W CONVECTIVE OVERTURNING AND NOCTURNAL STABILIZATION. HOWEVER...WILL KEEP AT LEAST 20-30% PRECIP CHANCES IN PLACE THE REMAINDER OF THE NIGHT GIVEN AN APPROACHING UPPER LEVEL TROUGH IN THE PRESENCE OF A VERY MOIST AND MARGINALLY UNSTABLE AIRMASS. LOW-LEVEL SHEAR BETWEEN SUNSET AND MIDNIGHT (01-04Z) THIS EVENING (EAST OF HWY 1) IS PROGGED TO BE SIMILAR TO THAT ANALYZED BY SPC MESOANALYSIS AT 09Z THIS MORNING (150 M2/S2 OF 0-1 KM HELICITY AND 20-25 KT OF 0-1 KM BULK SHEAR OVER CENTRAL/EASTERN NC). HOWEVER...DEEP CONVECTION WOULD HAVE A DIFFICULT TIME REMAINING SFC-BASED BY THE TIME LOW-LEVEL SHEAR STRENGTHENS IN CENTRAL NC...AND THE PROBABILITY OF A BRIEF/ISOLD TOR IS TOO LOW TO MENTION. IF THERE WAS A VERY LOW-END POTENTIAL...IT WOULD LIKELY BE EAST OF I-95 BETWEEN 01-04Z IN AREAS NOT STABILIZED BY OUTFLOW AND/OR THE SEABREEZE. WITH A VERY MOIST LOW-LEVEL AIRMASS IN PLACE...EXPECT LOWS TONIGHT IN THE LOWER 70S...OR 71-74F. -VINCENT && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 145 AM FRIDAY... PULSE THUNDERSTORMS WILL BRING LOCALLY VERY HEAVY RAIN AND GUSTY WINDS BOTH SATURDAY AND SUNDAY. A WEAK SURFACE COLD FRONT IS EXPECTED TO DRIFT SOUTHERLY SOUTH THROUGH TN/WVA/VA SATURDAY... POSSIBLY REACHING NORTHERN NC LATE SATURDAY AND SATURDAY NIGHT... BEFORE STALLING OVER OUR REGION INTO SUNDAY. THE STRONG CONFLUENCE ALONG THIS FRONT WILL COMBINE WITH STRONG SURFACE HEATING TO PROVIDE MORE THAN ADEQUATE LIFT OF VERY MOIST AIR IN SUPPORT OF THE DEVELOPMENT OF NUMEROUS THUNDERSTORMS AGAIN SATURDAY AFTERNOON INTO THE EVENING. AREAL AVERAGE QPF SHOULD BE ON THE ORDER OF 0.50 TO 1 INCH... WITH SOME LOCALLY VERY HEAVY AMOUNTS IN EXCESS OF 2 INCHES POSSIBLE DUE TO THE MOISTURE POOLING AND SLOW STORM MOVEMENT. THIS INFORMATION WILL CONTINUE TO BE MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK (HWO). SUNDAY SHOULD AGAIN BE JUST AS CONVECTIVELY ACTIVE WITH THE LOW LEVEL CONFLUENCE ZONE BECOMING NEARLY STATIONARY OVER THE PIEDMONT. QPF SUNDAY WILL AGAIN INDICATE 0.50 TO 1 INCH AREAL AVERAGES... WITH LOCALLY 2 INCHES AGAIN POSSIBLE. HOPEFULLY... THE HEAVIER AMOUNTS WILL FALL IN DIFFERENT LOCATIONS THAN THOSE THAT RECEIVE HEAVY AMOUNTS BOTH FRIDAY AND SATURDAY. THAT IS NOT ALWAYS THE CASE HOWEVER... THEREFORE SOME LOCAL AREAS MAY RECEIVE OVER 4 INCHES OF RAIN TOTAL TODAY THROUGH SUNDAY. SHEAR IS FORECAST TO CONTINUE TO BE LACKING WHICH OFTEN WILL LEAD TO THE CONVECTIVE MODE BEING "PULSE"... OR TYPICAL SUMMERTIME STRONG THUNDERSTORMS. THIS MEANS LESS IN THE WAY OF ORGANIZED SEVERE STORMS. HOWEVER... EVEN THOUGH "ORGANIZED AND WIDESPREAD" SEVERE THUNDERSTORMS ARE NOT FORECAST... THERE WILL LIKELY BE BE A RAPID DEVELOPMENT OF "PULSE" THUNDERSTORMS BOTH SATURDAY AND SUNDAY. SOME OF THESE MAY BECOME LOCALLY SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH POSSIBLE. WE WILL HIGHLIGHT THIS LOCAL PULSE SEVERE CHANCE AS WELL IN THE HWO FOR BOTH DAYS. HIGHS SATURDAY ARE FAVORED TO BE IN THE 86-92 RANGE... N TO S. LOWS SATURDAY NIGHT... 69-73. HIGHS SUNDAY MAY BE A BIT COOLER (ONLY DUE TO THE FORECAST HIGH DEW POINTS AND WETTER GROUND BY THEN) 85-90. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 145 AM FRIDAY... ANOTHER HOT AND HUMID WEEK...WITH A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. STRONG UPPER RIDGING IS FORECAST TO BEGIN TO EXTEND EASTWARD FROM THE CENTRAL UNITED STATES TO NEAR THE APPALACHIANS BY MID WEEK. THE BOUNDARY THAT IS FORECAST TO BRING THE THUNDERSTORMS TO OUR REGION THIS WEEKEND IS FORECAST TO DISSIPATE OVER OUR AREA MONDAY THROUGH TUESDAY. AS WE LOSE THE INFLUENCE OF THE BOUNDARY (LIFT/MOISTURE POOLING/CONVERGENCE) WE WILL SEE THE WIDESPREAD STORMS OF THE WEEKEND BECOME SCATTERED DURING MONDAY AND TUESDAY. A NW FLOW ALOFT MAY NOT TURN OUT TO BE THAT MUCH DRIER MID TO LATE WEEK AS DISTURBANCES ALOFT MAY TRIGGER AT LEAST SCATTERED DIURNAL STORMS ALL WEEK. WE WILL MAINTAIN POPS OF AT LEAST CLIMATOLOGY FOR LATE JULY (35 PERCENT OR SO) MOST OF THE WEEK. THE HEAT WILL ALSO BEGIN TO RETURN WITH LESS IN THE WAY OF CLOUDS/ STORMS DURING THE PM HOURS. THEREFORE...HIGHS ARE EXPECTED TO BE IN THE UPPER 80S TO LOWER 90S MONDAY...90-95 TUESDAY... THEN MOSTLY MID 90S BY THURSDAY. IT WILL CONTINUE VERY MUGGY WITH DEW POINTS IN THE 70S. LOWS WILL ALSO BE IN THE 70S. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 145 PM FRIDAY... VFR CONDITIONS WILL BE THE RULE OUTSIDE OF SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY GUSTY WINDS...NOTE THE GUST TO 36KT AT KPOB AT 1718Z. OVERNIGHT... IT IS DIFFICULT TO ASSESS THE POTENTIAL FOR LOW CLOUDS. THE HIGHER WINDS JUST OFF OF THE SURFACE WILL BE TOWARD KFAY AND KRWI LATE TONIGHT...WHILE THE SREF MODEL HAS ITS HIGHEST PROBABILITIES MOSTLY FROM KGSO AND KRDU SOUTHWEST...AND HIGHER THAN IT INITIALIZED THIS MORNING WHEN MVFR AND LOCALLY IFR CEILINGS OCCURRED ACROSS CENTRAL NORTH CAROLINA. CONFIDENCE IS FAIRLY HIGH THAT THERE WILL BE AREAS OF MVFR CEILINGS IN CENTRAL NORTH CAROLINA...BUT THE LOCATION OF THE LOWER CEILINGS IS MORE UNCERTAIN. FOR THE 18Z VALID TAF...LEANED TOWARD THE SREF OUTPUT WITH THE TEMPORARY CONDITIONS OF IFR CLOUDS TOWARD KGSO AND KRDU...AND ONLY LOW MVFR CEILINGS AT KFAY AND KRWI LATE TONIGHT AND EARLY SATURDAY AFTER SUNRISE. BEYOND THE 18Z VALID TAF PERIOD...ANTICIPATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING IN A MOIST AIR MASS AGAIN BY LATE SATURDAY MORNING...BECOMING MORE NUMEROUS DURING THE AFTERNOON AND CONTINUING INTO SATURDAY EVENING. REMAINING SHOWERS SHOULD BECOME MUCH MORE ISOLATED OR DIMINISH LATE SATURDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS OCCUR AGAIN SUNDAY...THEN ANY SHOWERS AND THUNDERSTORMS SHOULD TEND TO BECOME MORE ISOLATED EARLY NEXT WEEK AS THE COLD FRONT MOVING SOUTH CURRENTLY FROM VIRGINIA STALLS AND DISSIPATES. LATE NIGHT AND EARLY MORNING LOW CLOUDS ARE ALSO POSSIBLE...WITH THE LATEST GUIDANCE SUGGESTING A BETTER POTENTIAL LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SEC/DJF NEAR TERM...DJF/VINCENT SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...DJF
Hazardous weather outlook, Jul 20, 4:28 AM EDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 428 AM EDT FRI JUL 20 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-210830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 428 AM EDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE SLOWLY SOUTH THROUGH VIRGINIA TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE TRACKS SOUTHEAST TOWARD THE CAROLINAS. IN ADVANCE OF THE FRONT...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL NORTH CAROLINA THIS AFTERNOON. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING WILL ALSO BE POSSIBLE...THOUGH PRIMARILY IN URBAN AREAS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 2 PM THIS AFTERNOON AND 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY AND SUNDAY AS THE FRONT STALLS OUT OVER THE REGION. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...IN ADDITION TO LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD MONITOR THE LATEST DAY 1 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER...AND BE PREPARED FOR THE POSSIBILITY OF SEVERE THUNDERSTORM WATCHES AND WARNINGS LATER THIS AFTERNOON AND EVENING. VINCENT
In the hours before
Special weather statement, Jul 20, 1:29 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
129 PM EDT FRI JUL 20 2012
NCZ042-043-075>078-083>086-088-089-201830-
ANSON-CUMBERLAND-HARNETT-HOKE-JOHNSTON-LEE-MOORE-RICHMOND-SAMPSON-
SCOTLAND-WAYNE-WILSON-
129 PM EDT FRI JUL 20 2012
...SHOWERS AND STRONG THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS
THE SOUTHERN TIER OF CENTRAL NORTH CAROLINA THIS AFTERNOON. STORMS
WILL MOVE ACROSS SAMPSON...HARNETT...WAYNE...JOHNSTON...WILSON...
SCOTLAND...RICHMOND.. .MOORE...LEE...CUMBERLAND...ANSON AND HOKE
COUNTIES THROUGH 230 PM EDT...
AT 123 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS STRETCHING
WILSON AND GOLDSBORO WEST ACROSS THE SOUTHERN COASTAL PLAIN THROUGH
FAYETTEVILLE...RAEFORD...AND ROCKINGHAM TO WADESBORO. THE STORMS
WERE MOVING MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WILSON...
GOLDSBORO...FAYETTEVILLE...FORT BRAGG...RAEFORD...LAURINBURG...
ROCKINGHAM AND WADESBORO.
HAZARDS INCLUDE...
HEAVY DOWNPOURS.
GUSTY WINDS OF 30 TO 40 MPH.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH MAY CAUSE MINOR
FLOODING IN LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING.
&&
LAT...LON 3480 7968 3481 8029 3498 8031 3517 7976
3516 7962 3520 7966 3581 7788 3560 7778
3518 7783 3515 7790 3518 7816 3493 7815
3483 7847 3483 7890 3495 7904 3483 7919
3483 7934 3477 7933 3463 7946
TIME...MOT...LOC 1723Z 251DEG 18KT 3507 7890
13Special weather statement, Jul 20, 2:16 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
216 PM EDT FRI JUL 20 2012
NCZ039-201915-
RANDOLPH-
216 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH COUNTY THROUGH 315
PM EDT...
AT 215 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ASHEBORO...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ASHEBORO...
FRANKLINVILLE...RAMSEUR...RAMSEUR...COLERIDGE...STALEY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3588 7994 3590 7956 3590 7954 3579 7954
3553 7955 3551 7956 3556 7997
TIME...MOT...LOC 1815Z 260DEG 16KT 3569 7985
SECSpecial weather statement, Jul 20, 2:37 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT FRI JUL 20 2012
NCZ042-043-073>075-077-078-083>086-088-089-201930-
ANSON-CUMBERLAND-HARNETT-HOKE-JOHNSTON-MONTGOMERY-MOORE-RICHMOND-
SAMPSON-SCOTLAND-STANLY-WAYNE-WILSON-
237 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WILL CONTINUE MOVE ACROSS
SAMPSON...HARNETT...WAYNE...JOHNSTON...WILSON...STANLY...SCOTLAND...
RICHMOND...MOORE...MONTGOMERY...CUMBERLAND...ANSON AND HOKE COUNTIES
THROUGH 330 PM EDT...
AT 234 PM EDT...DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND
THUNDERSTORMS FROM WADESBORO TO FAYETTEVILLE TO GOLDSBORO...MOVING
EAST AT 20 MPH. THE STRONGEST STORM WAS NEAR SPIVEYS CORNER IN
SAMPSON COUNTY...APPROACHING THE INTERSTATE 40 CORRIDOR BETWEEN
EXITS 334 AND 343.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WILSON...
GOLDSBORO...FAYETTEVILLE...FORT BRAGG...RAEFORD...LAURINBURG...
ROCKINGHAM AND WADESBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 325 AND 355.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 97.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3485 7850 3483 7890 3495 7903 3483 7919
3483 7934 3463 7946 3480 7968 3481 8033
3521 8026 3534 7944 3531 7918 3567 7768
3557 7782 3518 7783 3518 7816 3474 7819
3471 7812 3456 7824
TIME...MOT...LOC 1834Z 255DEG 17KT 3525 7842
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:01 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Richmond, Stanly | 59 min |
| Jul 19, 8:46 PM EDT | Special Weather Statement | RAH | Lee | 59 min |
| Jul 19, 10:09 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Richmond, Scotland | 51 min |
| Jul 20, 1:29 PM EDT | Special Weather Statement | RAH | Anson, Cumberland, Harnett, Hoke, Johnston, Richmond and 4 more | 61 min |
| Jul 20, 2:16 PM EDT | Special Weather Statement | RAH | Randolph | 59 min |
| Jul 20, 2:37 PM EDT | Special Weather Statement | RAH | Anson, Cumberland, Harnett, Hoke, Moore, Richmond and 3 more | 53 min |
| Jul 20, 3:00 PM EDT | Special Weather Statement | RAH | Chatham | 60 min |
| Jul 20, 3:06 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 28 min |
| Jul 20, 3:28 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 47 min |
| Jul 20, 3:48 PM EDT | Special Weather Statement | RAH | Chatham | 57 min |
| Jul 20, 4:18 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Lee, Wake | 72 min |
| Jul 20, 4:53 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Randolph, Wake | 97 min |
| Jul 20, 5:13 PM EDT | Special Weather Statement | RAH | Alamance | 62 min |
| Jul 20, 5:19 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 41 min |
| Jul 20, 5:29 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 61 min |
| Jul 20, 5:37 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford, Randolph | 83 min |
| Jul 20, 5:51 PM EDT | Special Weather Statement | RAH | Davidson | 54 min |
| Jul 20, 5:54 PM EDT | Areal Flood Advisory | RAH | Alamance, Durham, Franklin, Granville, Orange, Person and 2 more | 2 hr |
| Jul 20, 6:25 PM EDT | Special Weather Statement | RAH | Sampson | 65 min |
| Jul 20, 6:41 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 64 min |
| Jul 20, 6:48 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.